Alert archive / Texas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 45, NWS Austin/San Antonio, TX

May 1, 2010Edwards County, Kerr County, Real County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 1, 2010, 2:44 AM CDT for Edwards County, Kerr County, Real County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2010, 2:44 AM CDT (07:44 UTC)
Expired
May 1, 2010, 3:15 AM CDT
In force
31 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Edwards County, TX, Kerr County, TX, Real County, TX

The radar

The Laughlin AFB radar (KDFX), 104 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 3:00 AM CDTHAIL 120 E Rocksprings, TX2-3 INCHES DEEP

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 1:02 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 7.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2010-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2010-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2809 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

474 
WUUS54 KEWX 010744
SVREWX
TXC137-265-385-010815-
/O.NEW.KEWX.SV.W.0045.100501T0744Z-100501T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
244 AM CDT SAT MAY 1 2010

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN EDWARDS COUNTY...
  NORTHWESTERN KERR COUNTY...
  NORTHWESTERN REAL COUNTY...

* UNTIL 315 AM CDT.

* AT 242 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
  SOUTHEAST OF DEVILS SINKHOLE STATE NATURAL AREA...OR 14 MILES EAST
  OF ROCKSPRINGS...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
  THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 3020 9954 2985 9999 3006 10016 3029 9987
TIME...MOT...LOC 0744Z 230DEG 35KT 2998 9998

$$
1 follow-up statement
379 
WWUS54 KEWX 010808
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
308 AM CDT SAT MAY 1 2010

TXC137-265-385-010818-
/O.EXP.KEWX.SV.W.0045.000000T0000Z-100501T0815Z/
EDWARDS TX-KERR TX-REAL TX-
308 AM CDT SAT MAY 1 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN 
REAL...NORTHWESTERN KERR AND NORTHEASTERN EDWARDS COUNTIES WILL BE 
ALLOWED TO EXPIRE AT 315 AM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3020 9954 2985 9999 3006 10016 3029 9987
TIME...MOT...LOC 0808Z 230DEG 35KT 3013 9977

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 12:25 AM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, May 1, 12:25 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1225 AM CDT SAT MAY 1 2010

.UPDATE...
INCREASE POPS AND ADD SEVERE MENTION NORTHWEST.

&&

.DISCUSSION...
THUNDERSTORMS CONTINUE ALONG FRONTAL BOUNDARY OVER NORTHWESTERN
COUNTIES. SOME STORMS HAVE BEEN SEVERE AND THIS SHOULD CONTINUE
FOR ANOTHER COUPLE OF HOURS.

&&

.PREV DISCUSSION... /ISSUED 1157 PM CDT FRI APR 30 2010/

AVIATION...
IFR CIGS HAVE DEVELOPED IN THE SAN ANTONIO AREA. MVFR CIGS WILL
ARRIVE IN AUSTIN AFTER ABOUT 10Z. THERE IS A SLIGHT CHANCE FOR
SHOWERS AND THUNDERSTORMS OVERNIGHT...BUT PROBABILITY IS LOW AND
HAVE NOT INCLUDED IN TAFS. CIGS WILL REBOUND LATE MORNING TOMORROW.

PREV DISCUSSION... /ISSUED 1055 PM CDT FRI APR 30 2010/

UPDATE...
THUNDERSTORMS DEVELOPING IN THE NORTHWEST.

DISCUSSION...
THUNDERSTORMS ARE DEVELOPING ALONG THE FRONT IN VAL VERDE AND
EDWARDS COUNTIES. EXPECT THAT THESE STORMS WILL CONTINUE FOR THE
NEXT FEW HOURS AS THE FRONT MOVES SLOWLY TOWARD THE SOUTHEAST.

PREV DISCUSSION... /ISSUED 819 PM CDT FRI APR 30 2010/

UPDATE...
TO REDUCE EVENING POPS.

DISCUSSION...
CONVECTION DEVELOPING WELL TO OUR NORTHEAST THIS EVENING. COLD
FRONT STRETCHES FROM BURNET TO DEL RIO AND SEA BREEZE FROM GRANGER
TO FALLS CITY. NEITHER OF THESE FEATURES LOOK TO BE STRONG ENOUGH
TO BREAK THE CAP OVER OUR CWA. 18Z MODELS SHOW ONLY SLIGHT CHANCE
FOR SHOWERS OR THUNDERSTORMS OVER THE NORTHEASTERN COUNTIES. HAVE
DECREASED POPS ACROSS THE ENTIRE AREA...LEAVING ONLY SLIGHT CHANCE
IN NORTHEAST UNTIL MIDNIGHT. HAVE ALSO ADJUSTED CLOUD COVER IN THE
SHORT TERM TO ACCOUNT FOR LACK OF CLOUDS. THE REST OF THE FORECAST
LOOKS GOOD.

PREV DISCUSSION... /ISSUED 349 PM CDT FRI APR 30 2010/

DISCUSSION...
FRONTAL BOUNDARY EXTENDS FROM JUST SOUTH OF DEL RIO EAST NORTHEAST
TO SOUTHEAST OF ROCKSPRINGS AND OVER LLANO CITY AS OF 3 PM. THIS
SYSTEM WILL SLOWLY PUSH EASTWARD THE REST OF THIS
AFTERNOON/TONIGHT PERIOD. HOWEVER...IT WILL RETROGRADE AND THEN
REMAINS STATIONARY RIGHT OVER CENTRAL AND NORTHEASTERN TEXAS
SATURDAY MORNING. SOUTHEAST TROPICAL MOISTURE WILL CONTINUE TO
STREAM NORTHEASTWARD AHEAD OF THE FRONTAL PASSAGE...INJECTING FUEL
FOR ANOTHER SEVERE WEEKEND FOR PARTS OF THE SOUTHERN PLAINS AND
MISSISSIPPI VALLEY.

FOR OUR AREA...THERE IS A SLIGHT CHANCE OF SEVERE WEATHER
CONDITIONS ACROSS PARTS OF THE NORTHEAST/EAST COUNTIES SUCH AS BURNET...
WILLIAMSON...LEE AND FAYETTE. THESE STORMS CAN PRODUCE DAMAGING
WINDS AND SMALL HAIL AS THEY MOVE ACROSS THE ABOVE MENTIONED COUNTIES.
THE TIME FRAME FOR THESE STORMS TO AFFECT THE NORTHEAST/EAST
PORTION OF OUR CWA IS ESTIMATED TO BE AROUND NOON. ESTIMATED
RAINFALL AMOUNTS FOR THIS EVENT COULD RANGE FROM A TRACE TO LESS
THAN QUARTER OF AN INCH.

THE FRONT IS EXPECTED TO ACCELERATE AND PUSH EAST SOUTHEAST BY MID
AFTERNOON ON SATURDAY AND EXIT THE LOCAL AREA LATE SATURDAY
EVENING. THEN...FOR THE NEXT FEW DAYS...EXPECT DECENT WEATHER DAYS
WITH A SLIGHT CHANCE FOR SHOWERS LATE MONDAY INTO TUESDAY AND
LATER IN THE WEEK AS WEAK FRONTAL SYSTEMS MOVE ACROSS SOUTH
CENTRAL TEXAS.

HIGH TEMPERATURES WILL BE REACHING 90 DEGREES ALL DAYS NEXT WEEK
ACROSS THE SAN ANTONIO METRO AREA AND VICINITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              77  53  82  57  89 /  30  20  10  -   -
AUSTIN BERGSTROM INTL AIRPORT  77  49  86  50  84 /  30  20  10  -   -
NEW BRAUNFELS MUNI AIRPORT     80  51  87  53  86 /  10  20  10  -   -
BURNET MUNI AIRPORT            75  51  82  54  84 /  30  20  10  -   -
DEL RIO INTL AIRPORT           81  54  89  58  92 /  10  -   -   -   10
GEORGETOWN MUNI AIRPORT        73  52  81  56  84 /  40  20  10  -   -
HONDO MUNI AIRPORT             81  48  89  52  86 /  10  10  10  -   -
SAN MARCOS MUNI AIRPORT        79  55  86  53  82 /  20  20  10  -   -
LA GRANGE - FAYETTE REGIONAL   80  59  84  57  84 /  40  20  10  -   -
SAN ANTONIO INTL AIRPORT       80  53  86  58  88 /  10  10  10  -   -
STINSON MUNI AIRPORT           82  53  87  56  89 /  10  10  10  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05/09
Hazardous weather outlook, Apr 30, 11:25 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1125 PM CDT FRI APR 30 2010

TXZ171>173-183>194-202>209-217>225-228-020430-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1125 PM CDT FRI APR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...
ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED LATE TONIGHT. A FEW COULD BECOME SEVERE WITH LARGE HAIL
AND DAMAGING WINDS. THE MAIN THREAT AREA BETWEEN 11PM AND 3AM WILL
BE GENERALLY WEST OF A LINE FROM KERRVILLE TO EAGLE PASS. THE
THUNDERSTORM THREAT WILL SPREAD EAST DURING THE NIGHT AS A COLD
FRONT PUSHES THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. REPORT ALL SEVERE
WEATHER TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.

In the hours before

Local storm report, May 1, 1:25 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
125 AM CDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 AM     HAIL             2 NW DEL RIO            29.40N 100.92W
05/01/2010  U0.00 INCH       VAL VERDE          TX   CO-OP OBSERVER

            THREEE QUARER OF HAIL HAIL IN NORTHWEST DEL RIO.

&&

EVENT NUMBER EWX1000209

MCDONALD
Local storm report, May 1, 1:28 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
128 AM CDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     HAIL             1 WNW DEL RIO           29.38N 100.91W
05/01/2010  M1.00 INCH       VAL VERDE          TX   COCORAHS

            HALF INCH TO INCH SIZE HAIL IN NORTHERN DEL RIO.

&&

EVENT NUMBER EWX1000210

MCDONALD
Local storm report, May 1, 1:32 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
132 AM CDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 AM     HAIL             2 N DEL RIO             29.41N 100.90W
05/01/2010  M0.88 INCH       VAL VERDE          TX   LAW ENFORCEMENT

            DIME TO NICKEL SIZE HAIL

&&

EVENT NUMBER EWX1000211

MCDONALD
Local storm report, May 1, 1:48 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
148 AM CDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 AM     HAIL             2 NW DEL RIO            29.40N 100.92W
05/01/2010  M0.88 INCH       VAL VERDE          TX   CO-OP OBSERVER

            THREEE QUARER OF HAIL HAIL IN NORTHWEST DEL RIO.

&&

CORRECTED EVENT

EVENT NUMBER EWX1000209

MCDONALD
Local storm report, May 1, 2:07 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
207 AM CDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     HAIL             2 WNW DEL RIO           29.39N 100.93W
05/01/2010  E1.75 INCH       VAL VERDE          TX   PUBLIC

            GOLFBALL SIZE HAIL DAMAGED HIS TRUCK.

&&

EVENT NUMBER EWX1000212

MCDONALD
Local storm report, May 1, 2:40 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
240 AM CDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HAIL             BARKSDALE               29.70N 100.03W
05/01/2010  E0.75 INCH       REAL               TX   PUBLIC

&&

EVENT NUMBER EWX1000213

JPB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 11:12 PM CDTSevere Thunderstorm WarningEWXEdwards48 min
Apr 30, 11:48 PM CDTSevere Thunderstorm WarningEWXEdwards, Real42 min
May 1, 12:12 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real48 min
May 1, 12:25 AM CDTSevere Thunderstorm WarningEWXEdwards, Kerr, Real50 min
May 1, 12:54 AM CDTSevere Thunderstorm WarningEWXVal Verde30 min
May 1, 12:59 AM CDTSevere Thunderstorm WarningEWXEdwards, Real25 min
May 1, 12:59 AM CDTSevere Thunderstorm WarningEWXVal Verde46 min
May 1, 1:02 AM CDTSevere Thunderstorm WarningEWXEdwards, Gillespie, Kerr, Real43 min
May 1, 1:11 AM CDTSevere Thunderstorm WarningEWXVal Verde20 min
May 1, 1:22 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde23 min
May 1, 1:43 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde32 min
May 1, 1:57 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Uvalde33 min
May 1, 2:12 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real, Uvalde33 min
May 1, 2:38 AM CDTSevere Thunderstorm WarningEWXBandera, Kerr, Real37 min
May 1, 3:06 AM CDTSevere Thunderstorm WarningEWXBandera, Gillespie, Kerr24 min
May 1, 3:26 AM CDTSevere Thunderstorm WarningEWXGillespie, Kendall, Kerr34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.